MAUDE Adverse Event Report: STRYKER GMBH TROCHANTERIC NAIL KIT, TI GAMMA3 Ø11X200MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH TROCHANTERIC NAIL KIT, TI GAMMA3 Ø11X200MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 31251200S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 09/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "exactly 4 months previously, the patient had undergone osteosynthesis using a gamma nail as part of a subtrochanteric fracture of the left femur.After an uncomplicated and timely course, the patient then presented to the hospital in an emergency four months later.Radiology revealed a fracture of the gamma nail in the area where the femoral neck screw was inserted.A revision was then performed.The gamma nail was removed and a long stem prosthesis was implanted.Subsequent timely and normal progression.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: please refer to section d9 the device was not returned.The reported event could not be confirmed since the device was not returned for evaluation and no other evidence were provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Additional Manufacturer Narrative
Correction: please refer to section h6 (method, results and clinical signs codes).The implant has not been returned for inspection.X-ray images confirming the fracture and the post-operative nail breakage at the lag screw hole were returned.The reported event could therefore be confirmed.The root cause of the implant breakage could not be determine based only on the images received.The return of the device and medical records of the patient are necessary for a complete investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
TROCHANTERIC NAIL KIT, TI GAMMA3 Ø11X200MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21093827
Report Number0009610622-2025-00003
Device Sequence Number9161508
Product Code HSB
UDI-Device Identifier04546540375087
UDI-Public(01)04546540375087(17)290131(10)K1A33A4
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K200869
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number31251200S
Device Lot NumberK1A33A4
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/12/2024
Supplement Date Received by Manufacturer01/29/2025
05/20/2025
Initial Report FDA Received Date01/07/2025
Supplement Report FDA Received Date02/26/2025
06/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexFemale